# SDR CA140423005

- Difficulty date: April 22, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Airbus A320*
- System (JASC): 5350 · Aerodynamic Fairings
- Part: Radome
- Part number: D53110477700
- Condition: Damaged
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) A SAFETY ISSUE RELATED TO RADOMES HAS BEEN IDENTIFIED FOLLOWING AN INTERNAL REVIEW OF THE PREVIOUS OCCURRENCES DETECTED IN MAINTENANCE ORGANIZATION. THE SAFETY ISSUE CONCERNS RADOMES FOR WHICH THE METALLIC FRAME IS STUCK ON THE COMPOSITE SHELL.  DURING THE REPAIR THE METALLIC FRAME REMOVAL CAN DAMAGE THE PLIES OF THE SHELL STRUCTURE. IT WAS THE CASE DURING REPAIR OF THE RADOME, DISBONDING OF 5 PLIES IN THE MONOLITHIC AREA, DAMAGE OF 1 PLY ON HINGE ATTACHMENT MONOLITHIC AREA, ON LT LATCH BOX MONOLITHIC AREA AND ON GUSSET MONOLITHIC AREA.  THE DAMAGE OF THE PLIES IS DUE TO THE PRODUCTION PROCESS: THE METALLIC FRAME WAS ASSEMBLED ON STICKY COMPOSITE SHELL. THIS PRODUCTION PROCESS WAS PERFORMED DURING AN UNKNOWN PERIOD OF TIME.  THE PRODUCTION PROCESS HAS BEEB MODIFIED SINCE AND THE STICKING OF THE METALLIC FRAME ON THE SHELL IS NOT PERFORMED TODAY.  WE DID NOT KNOW HOW MANY RADOMES ARE CONCERNED. THE DISBONDING OF THE PLIES LEADS TO FRAGILIZE THE SHELL STRUCTURE IN AREAS WHERE THERE IS HEAVY STRESS. THE HEAVY STRESSED AREAS ARE LOCATED IN THE MONOLITHIC STRUCURE AT HINGE FITTING, LOCKING HANDLE AND GUSSET LEVELS. IT COULD GENERATE CRACKS OR COMPOSITE BREAKING IN THE SHELL.
